Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 166, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 6, 2012, 8:48 PM CDT for Jefferson County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 8:48 PM CDT (01:48 UTC)
- Expired
- May 6, 2012, 9:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 104 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
253
WUUS53 KPAH 070148
SVRPAH
ILC081-070215-
/O.NEW.KPAH.SV.W.0166.120507T0148Z-120507T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
848 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 915 PM CDT.
* AT 847 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
WOODLAWN...AND NEAR MOUNT VERNON....MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
DIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3847 8877 3832 8887 3839 8907 3848 8903
3848 8899 3848 8877
TIME...MOT...LOC 0149Z 203DEG 28KT 3837 8896
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
838
WWUS53 KPAH 070210
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CDT SUN MAY 6 2012
ILC081-070219-
/O.EXP.KPAH.SV.W.0166.000000T0000Z-120507T0215Z/
JEFFERSON IL-
910 PM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON COUNTY
IN SOUTH CENTRAL ILLINOIS WILL EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED OVER NORTH CENTRAL
JEFFERSON COUNTY.
LAT...LON 3847 8877 3832 8887 3839 8907 3848 8903
3848 8899 3848 8877
TIME...MOT...LOC 0209Z 203DEG 28KT 3851 8888
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 12:20 PM CDT, 8 hours 28 minutes earlier.
Area forecast discussion, May 6, 12:20 PM CDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1220 PM CDT SUN MAY 6 2012 .SHORT TERM...(THIS EVENING THROUGH TUEDAY NIGHT) ISSUED AT 1220 PM CDT SUN MAY 6 2012 NO CONVECTION OUT THERE NOW...THOUGH SURFACE CAPES WERE STARTING TO BUBBLE UP IN OUR NW. THIS MAY PORTEND THE ISOLATED LATE PM/EVENING CHANCE...AS IT HAS THE PAST COUPLE DAYS. WE'LL MONITOR THRU PRESS TIME TO DECIDE ON ISOLD/20 POP OR LESS. TONIGHT...COLD FRONT STILL POISED TO APPROACH FROM THE NORTHWEST. ALL 12Z MODELING SUGGESTS BEST POP HOLDING OFF TIL AFTER 12Z...SO WE'LL ADJUST ACCORDINGLY...MOST POPS RANGING FROM HIGH CHC (NW) TO SLGT CHC (SE) MENTION AFTER MIDNIGHT TONIGHT...WITH LIKELY CAT OR BETTER COMING IN AT 12Z-THEREAFTER. SWODY1 SLGT RISK STAYS JUST NW OF FA THRU 12Z ACCORDINGLY. COLD FRONT MAKES PASSAGE MONDAY-MONDAY NIGHT. BEST CHANCE FOR STRONGER STORMS STILL LOOKS ALONG/AHEAD OF FRONTAL BOUNDARY MONDAY AFTERNOON-EVENING. INSTABILITY WILL BE SUFFICIENT BUT LACKING INGREDIENT WILL BE UPPER LEVEL WINDS. SWODY2 SLGT RISK COVERS ACCORDINGLY. POPS MAY LINGER SMALL CHANCE SE ONLY LATE MONDAY NIGHT-EARLY TUESDAY AS FRONT/2NDARY UPPER WAVE MAKES FINAL PASSAGE. AFTERWARD WE SETTLE INTO A MORE SEASONAL EARLY MAY FORECAST WITH COOLER AIRMASS BRINGING PLEASANTLY COOLER TEMPS/DEW POINTS FOR MID WEEK ON TIME FRAME. .LONG TERM...(WEDNSDAY THROUGH SUNDAY) ISSUED AT 1220 PM CDT SUN MAY 6 2012 HIGH AND DRY PRESSURE WILL BUILD INTO THE REGION WEDNESDAY AS AN UPPER LEVEL TROUGH TRAVERSES THE HEARTLAND. THIS INTRODUCES A VERY DRY AIR MASS OVER THE REGION COMPARED TO THE PRECEDING DAYS. THE FIRST CONCERN WITH THE EXTENDED IS THAT FCST SOUNDINGS FROM THE LATEST MODELS RUNS INDICATE CURRENT FCST IS TOO MOIST WITH DEWPOINTS. WILL NOT GO ALL THE WAY BUT WILL TEMPER DEW POINTS DOWN A BIT DURING THE WEEK. THE MODELS ARE TRENDING THAT DIRECTION BUT TYPICAL BIAS WOULD SUGGEST MOS GUIDANCE IS SLOW TO CATCH ON TO THE TRANSITION OF AIR MASSES. ALTHOUGH THERE IS A SMALL CHC OF PRECIP WORKING INTO THE NORTHERN PORTIONS OF THE AREA WITH THE PASSAGE OF THE UPPER LEVEL TROUGH... MODEL INDICATIONS WOULD SUGGEST TOO SMALL OF A CHC FOR INTRODUCTION TO THE FCST. OTHERWISE MODELS IN UNUSUALLY GOOD AGREEMENT ON DRY FCST UNTIL LATE SUNDAY INTO MONDAY. AS FOR TEMPS WILL START WELL BELOW NORMAL MID WEEK AND MODERATE TO NEAR NORMAL BY THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1220 PM CDT SUN MAY 6 2012 WHILE ISOLATED STORM CANNOT BE RULED OUT IN PM/EVENING HEAT...POP IS LOW ENOUGH TO PRECLUDE FROM TERMINAL FORECAST. SCT DIURNAL CU FIELD WILL DISSIPATE WITH SUNSET...TO BE FOLLOWED BY MID-HIGH CLOUD INCREASE TONIGHT...IN ADVANCE OF APPROACHING COLD FRONT FROM THE NORTHWEST. THIS WILL LEAD TO POPS/INCLUDING THUNDERSTORM CHANCE ENTERING PLANNING PERIOD PORTION OF FORECAST WITH MVFR RESTRICTIONS POSSIBLE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, May 6, 9:40 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 940 AM CDT SUN MAY 6 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 940 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT...ESPECIALLY NORTHWEST OF THE OHIO RIVER AFTER MIDNIGHT...AS A COLD FRONT STARTS TO MAKE ITS APPROACH TOWARD OUR REGION. WHILE A FEW STRONG STORMS ARE POSSIBLE...SEVERE STORMS ARE NOT EXPECTED. PRIMARY THREATS FROM ANY STORMS LATE TONIGHT WILL BE HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT AS A COLD FRONT PUSHES SOUTHEAST ACROSS OUR REGION. AT THIS TIME...THE STORM PREDICTION CENTER HAS MOST OF THE REGION OUTLOOKED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. A MODERATELY UNSTABLE ATMOSPHERE IS FORECAST...BUT A LIMITING FACTOR TO STORM ORGANIZATION WILL BE RELATIVELY WEAK WIND PROFILES. SHOULD SEVERE STORMS MATERIALIZE...THE MAIN CONCERN WILL BE LARGE HAIL AND STRONG WIND GUSTS. STORMS WILL BE SLOW MOVING...SO LOCALIZED FLOODING IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE MONDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING.
In the hours before
Special weather statement, May 6, 5:00 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 PM CDT SUN MAY 6 2012 KYZ010>022-070000- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MARION...EDDYVILLE...CADIZ... PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE... HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...ELKTON 500 PM CDT SUN MAY 6 2012 ...SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE PENNYRILE REGION OF WEST KENTUCKY LATE THIS AFTERNOON... AT 500 PM...SCATTERED THUNDERSTORMS EXTENDED FROM JUST SOUTH OF OWENSBORO TO NEAR HOPKINSVILLE. MOVEMENT OF THE ACTIVITY WAS VERY SLOWLY SOUTH LESS THAN 10 MPH. THROUGH 600 PM...THE STRONGEST STORMS WITHIN THE CLUSTER WILL PRODUCE VERY HEAVY RAIN...HAIL AND FREQUENT LIGHTNING. LOCALLY STRONG WIND GUSTS CANNOT BE RULED OUT. A FEW OF THE STORMS COULD PULSE UP AND BECOME MARGINALLY SEVERE CAPABLE OF HAIL AROUND OR SLIGHTLY LARGER THAN QUARTER SIZE. NOLES
Special weather statement, May 6, 7:47 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 747 PM CDT SUN MAY 6 2012 ILZ075>078-080>094-KYZ001>005-MOZ076-086-087-100-109>112-114- 070300- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU... PIEDMONT...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 747 PM CDT SUN MAY 6 2012 ...STRONG THUNDERSTORMS OVER SOUTHERN ILLINOIS INTO SOUTHEAST MISSOURI... AT 745 PM...RADAR SHOWED A NARROW BAND OF SCATTERED STRONG STORMS FROM JUST WEST OF BENTON ILLINOIS...TO NEAR ANNA ILLINOIS TO JUST SOUTH OF POPLAR BLUFF MISSOURI. THE STORMS ARE DRIFTING EAST TO NORTHEAST AROUND 15 MPH. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...GUSTY WINDS 30 TO 40 MPH AND SMALL HAIL. DIME SIZE HAIL WAS REPORTED IN VALIER ILLINOIS IN WEST FRANKLIN COUNTY AT 742 PM. THE STORMS WILL TRACK ACROSS INTERSTATE 57 EAST OF ANNA AND NEAR BENTON THROUGH 815 PM. NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:23 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.